Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 8, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 10, 2014, 3:49 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 11, 2014, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2014, 3:49 PM CDT (20:49 UTC)
- In effect from
- Mar 11, 2014, 10:00 AM CDT
- Expired
- Mar 11, 2014, 7:56 PM CDT
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338 WWUS73 KGID 102049 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 349 PM CDT MON MAR 10 2014 ...A COLD FRONT WILL BRING STRONG NORTH WINDS ON TUESDAY... KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 110500- /O.NEW.KGID.WI.Y.0008.140311T1500Z-140312T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 349 PM CDT MON MAR 10 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY. * TIMING...A STRONG COLD FRONT WILL SWING ACROSS THE REGION TUESDAY MORNING FROM NORTH TO SOUTH. GUSTY NORTH WINDS ARE EXPECTED BEHIND THIS FRONT WITH THE STRONGEST WINDS DURING THE EARLY TO MID AFTERNOON HOURS. * WINDS...NORTHERLY AT 25 TO 35 MPH WITH GUSTS OF 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO STRONG WINDS AND SUDDEN GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
4 follow-up statements
070 WWUS73 KGID 110246 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 946 PM CDT MON MAR 10 2014 ...STRONG WIND EXPECTED TUESDAY... KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111100- /O.CON.KGID.WI.Y.0008.140311T1500Z-140312T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 946 PM CDT MON MAR 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT TUESDAY... * WIND...FROM THE NORTH OR NORTHEAST...SUSTAINED AT 25 TO 35 MPH WITH GUSTS APPROACHING 45 MPH. * TIMING...THE WIND WILL INTENSIFY BEGINNING TUESDAY MORNING...PEAKING BY MID AFTERNOON ON TUESDAY AND THEN DECREASING IN INTENSITY BY TUESDAY EVENING. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
561 WWUS73 KGID 110927 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 427 AM CDT TUE MAR 11 2014 ...STRONG NORTH WINDS TODAY INTO THIS EVENING... KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111800- /O.EXT.KGID.WI.Y.0008.140311T1500Z-140312T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 427 AM CDT TUE MAR 11 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WIND...FROM THE NORTH...SUSTAINED AT 25 TO AROUND 35 MPH...WITH GUSTS INTO THE 45 TO AROUND 55 MPH RANGE. * TIMING...WIND SPEEDS WILL GRADUALLY INTENSIFY FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH EARLY THIS AFTERNOON...PEAK IN INTENSITY DURING THE MID-TO-LATE AFTERNOON...AND THEN SLOWLY SUBSIDE BELOW ADVISORY CRITERIA THIS EVENING. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. IN ADDITION...THESE STRONG WINDS MAY RESULT IN REDUCED VISIBILITIES AS WET SNOW FALLS ACROSS PARTS OF THE AREA THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
556 WWUS73 KGID 111702 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1202 PM CDT TUE MAR 11 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 120200- /O.CON.KGID.WI.Y.0008.000000T0000Z-140312T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 1202 PM CDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WIND...FROM THE NORTH...SUSTAINED AT 25 TO AROUND 35 MPH... WITH GUSTS INTO THE 45 TO AROUND 55 MPH RANGE. * TIMING...WIND SPEEDS WILL PEAK IN INTENSITY DURING THE MID TO LATE AFTERNOON HOURS...AND THEN SLOWLY SUBSIDE BELOW ADVISORY CRITERIA THIS EVENING. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. IN ADDITION...THESE STRONG WINDS MAY RESULT IN REDUCED VISIBILITIES AS WET SNOW FALLS ACROSS PARTS OF THE AREA THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
206 WWUS73 KGID 120056 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 756 PM CDT TUE MAR 11 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 120200- /O.CAN.KGID.WI.Y.0008.000000T0000Z-140312T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 756 PM CDT TUE MAR 11 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED BECAUSE WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. WIND SPEEDS ARE EXPECTED TO CONTINUE TO DECREASE THROUGH THE EVENING HOURS. $$ EDDY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:13 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 10, 1:13 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 113 PM CDT MON MAR 10 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 506 AM CDT MON MAR 10 2014 FOR THOSE WHO THOUGHT YESTERDAY WAS PLEASANT...TODAY WILL PROBABLY TOP IT THANKS TO SIMILAR TEMPERATURES THAT COULD AT LEAST APPROACH RECORD VALUES IN PLACES SUCH AS HASTINGS...AND WITH NOTICEABLY- LIGHTER WINDS THAN SUNDAY IN MOST AREAS. THAT BEING SAID...EVEN WITH THE LIGHTER WINDS THERE WILL LIKELY BE SOME MODEST ENHANCEMENT OF SPEEDS AT TIMES WHICH COULD PROMOTE SOME MARGINAL FIRE DANGER GIVEN VERY LOW RELATIVE HUMIDITY VALUES...AND THIS IS COVERED IN GREATER DETAIL IN A SEPARATE FIRE WEATHER SECTION BELOW. OTHERWISE...THERE IS ESSENTIALLY ZERO RISK OF PRECIP THROUGH THE NEXT 24 HOURS...WITH ALL OF THAT ACTION HOLDING OFF UNTIL THE TUESDAY/TUESDAY NIGHT PERIODS DESCRIBED IN THE LONG TERM BELOW. STARTING OFF WITH THE HERE AND NOW...09Z OBJECTIVE SURFACE ANALYSIS INDICATES A FAIRLY SUBTLE TROUGH AXIS CUTTING ALONG A LINE FROM EAST-CENTRAL NEB TO NORTH CENTRAL KS...TRAILING WELL- SOUTHWARD FROM A PARENT SUB-1000 MILLIBAR LOW CENTERED NORTH OF MN. LOCALLY...THIS SUBTLE FEATURE IS ONLY SERVING AS A WIND-SHIFT LINE...WITH THE MAJORITY OF THE CWA REPORTING A LIGHT WEST- NORTHWEST BREEZE UP TO AROUND 10 MPH...WHILE EXTREME SOUTHEAST ZONES AND POINTS EAST ARE STILL HOLDING ON TO A BIT MORE OF A SOUTH-SOUTHWEST COMPONENT. ALOFT IN THE MID/UPPER LEVELS...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA CONFIRM A BROAD AREA OF SHORTWAVE RIDGING CONTINUING OVER THE CENTRAL PLAINS...WELL TO THE NORTH OF A NEARLY CUT-OFF LOW AND ASSOCIATED TROUGH AXIS CENTERED FROM NORTHERN MEXICO INTO WEST TX...AND WELL-DOWNSTREAM FROM THE NEXT SHORTWAVE TROUGH OF INTEREST JUST NOW ARRIVING ALONG THE PACIFIC COAST. 11-3.9 MICRON SATELLITE IMAGERY DEPICTS A SMATTERING OF MID-HIGH LEVEL CLOUDS DRIFTING OVER THE LOCAL AREA...RESULTING IN A VARIABLE MIX OF SKY COVER GENERALLY AVERAGING PARTLY CLOUDY. THE COMBINATION OF LIGHT BUT STEADY WESTERLY BREEZE ALONG WITH CLOUDS DRIFTING OVERHEAD HAVE KEPT TEMPS UP SOMEWHERE IN THE 40S ACROSS MOST OF THE CWA THROUGH THE NIGHT SO FAR...BUT AM STILL AIMING FOR MOST AREAS TO EVENTUALLY DROP DOWN TO LOWS SOMEWHERE IN THE 37-42 RANGE IF THEY HAVENT ALREADY. GETTING INTO THE DAYTIME HOURS...THE MAIN STORY IN THE MID/UPPER LEVELS INVOLVES A CONTINUATION OF MUCH THE SAME...AS QUASI-ZONAL FLOW/SUBTLE RIDGING PERSISTS WELL OUT AHEAD OF THE AFOREMENTIONED DISTURBANCE APPROACHING FROM THE WEST...WHICH IS ONLY PROGGED TO REACH THE NV/UT/ID BORDER AREA BY SUNSET THIS EVENING. AS A RESULT...SKIES SHOULD CONTINUE TO GENERALLY AVERAGE PARTLY CLOUDY TODAY UNDER AN EVER-EVOLVING MIX OF CLEARING AND PASSING MID-HIGH CLOUDS. AT THE SURFACE...THE CURRENT LIGHT WEST-NORTHWEST BREEZE REGIME WILL GRADUALLY TURN MORE SOUTHERLY MAINLY ACROSS THE NORTHEAST HALF OF THE CWA...WHILE RETAINING MORE OF A WESTERLY COMPONENT IN MANY SOUTHERN/WESTERN COUNTIES. THANKS TO A MUCH WEAKER PRESSURE GRADIENT THAN YESTERDAY...SUSTAINED SPEEDS FOR MOST OF THE DAY SHOULD NOT EXCEED 10 TO 15 MPH...ALTHOUGH WITH DEEP MIXING POTENTIAL TO AROUND 800 MB OR HIGHER PER NAM/RAP FORECAST SOUNDINGS...THERE WILL LIKELY BE SOME MODEST GUSTS UP INTO THE 15-20 MPH IN MANY AREAS ESPECIALLY THIS AFTERNOON...AND MAYBE UP TO AROUND 25 MPH MAINLY IN FAR WESTERN COUNTIES SUCH AS THE DAWSON-FURNAS CORRIDOR. TEMP-WISE...SEE LITTLE REASON WHY MOST PLACES SHOULDN/T MEET OR EXCEED SUNDAY/S VALUES AS LONG AS SKIES MAINTAIN NO WORSE THAN PARTLY CLOUDY STANDING. AS A RESULT...AND LEANING ON A MIX OF THE 00Z NAM/04Z RAP13...UPPED HIGHS 2-3 DEGREES FROM PREVIOUS ACROSS MUCH OF THE CWA...AIMING FOR A BROAD COVERAGE OF MAINLY MID 70S IN NEB...AND UPPER 70S/NEAR 80 IN KS ZONES. AS DISCUSSED IN THE FIRE WEATHER SECTION BELOW...DEWPOINTS WERE LOWERED SEVERAL DEGREES FROM PREVIOUS AS MODELS SUCH AS THE NAM APPEAR TO BE TOO AGGRESSIVE ON SHOWING AT LEAST MODEST INCREASES IN MOISTURE TODAY...DESPITE REGIONAL OBS ALREADY THIS MORNING CALLING INTO QUESTION WHERE THESE HIGHER DEWPOINTS WOULD MATERIALIZE FROM. TURNING TO THIS EVENING/TONIGHT...IN THE MID/UPPER LEVELS THE SYSTEM APPROACHING FROM THE INTERMOUNTAIN WEST STARTS TO AMPLIFY AND PHASE A BIT WITH ANOTHER DISTURBANCE DROPPING EAST-SOUTHEAST ACROSS SOUTHERN CANADA...BUT ANY FORCING/SATURATION FOR PRECIPITATION SHOULD COME NO CLOSER THAN FAR NORTHERN NEB BY SUNRISE TUESDAY MORNING...AND IN FACT MAINLY STILL UP INTO SD. MEANWHILE AT THE SURFACE...THE NIGHT SHOULD PROVE A BIT MORE INTERESTING AS THE LEADING EDGES OF A FAIRLY STRONG COLD FRONT STARTS MAKING ITS WAY SOUTHWARD INTO THE CWA. PRIOR TO THIS FRONTS ARRIVAL...THE EVENING HOURS SHOULD REMAIN MILD AND TRANQUIL WITH GENERALLY LIGHT SOUTHERLY BREEZES. THEN AFTER MIDNIGHT...WHILE BREEZES WILL REMAIN RATHER LIGHT ACROSS THE SOUTHERN CWA...NORTHERN AREAS WILL SEE INCREASING NORTH BREEZES ESPECIALLY AFTER 09Z/4AM...WITH SUSTAINED SPEEDS BY SUNRISE UP INTO THE 13-20 MPH RANGE ACROSS ROUGHLY THE NORTHWEST HALF OF THE CWA WITH SOME HIGHER GUSTS. THIS FRONT COULD ALSO BE ACCOMPANIED BY A BATCH OF SOUTHWARD-MOVING LOW STRATUS CLOUDS...BUT ONLY THE FAR NORTHERN/WEST-CENTRAL COUNTIES WOULD LIKELY SEE THIS BEFORE THE END OF THE TONIGHT PERIOD. TEMPERATURE-WISE TONIGHT...BOTH LOWS AND HOURLY TRENDS WILL BE QUITE TRICKY AS TEMPS COULD FALL PRETTY EFFICIENTLY AS WINDS LIGHTEN IN ADVANCE OF THE COLD FRONT...BUT THEN POTENTIALLY BOUNCE BACK UP AS MIXING INCREASES IMMEDIATELY ALONG/BEHIND THE BOUNDARY AND BEFORE NOTABLE COLD AIR ADVECTION KICKS IN. FOR NOW THOUGH MADE VERY LITTLE CHANGE TO LOW TEMPS...STILL AIMING MOST OF THE CWA INTO THE 37-42 RANGE...OR FAIRLY SIMILAR TO THIS MORNINGS VALUES. THESE LOWS ARE GENERALLY A FEW DEGREES MILDER THAN A BLEND OF 00Z MET/MAV GUIDANCE...WHICH APPEARS SLIGHTLY TOO COOL. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 506 AM CDT MON MAR 10 2014 THE MAIN CHALLENGE WILL BE DETERMINING CHANCES OF PRECIPITATION TUESDAY AND TUESDAY NIGHT...ALONG WITH TEMPERATURES ON TUESDAY AND TUESDAY EVENING AND PRECIPITATION TYPE. MID TO UPPER LEVELS WILL HAVE SPLIT FLOW CHARACTERISTICS AND BE RATHER COMPLEX. WE WILL START THE LONG TERM TUESDAY MORNING WITH A COLD FRONT SLICING THROUGH THE CWA WHICH IS PRECEDING A SHORTWAVE TROUGH MOVING THROUGH THE ROCKY MOUNTAINS. THIS HAS BEEN CONSISTENTLY ADVERTISED BY NUMERICAL MODELS. SYNOPTIC LIFT IS MODERATE AND IS MAXIMIZED TOWARD AFTERNOON AND EARLY EVENING. THERE REALLY IS NOT MUCH FORNTOGENETIC FORCING BEHIND THE COLD FRONT TO SPEAK OF. PRESSURE RISES STILL LOOK LIKE THEY WILL BE IN THE 3 TO 6 MB PER 3 HOUR RANGE...AND PERHAPS PEAKING OUT NEAR 7 MB PER 3 HOUR RANGE IN THE FAR SOUTHERN CWA. THIS SHOULD ALMOST ENSURE THAT WE WILL BE WITHIN WIND ADVISORY CRITERIA FOR TUESDAY. ALTHOUGH WIND SPEEDS AND GUSTS WILL DECREASE BY TUESDAY NIGHT...IT WILL REMAIN QUITE GUSTY WELL INTO THE NIGHT. FOLLOWED CLOSER TO CONSRAW FOR HIGHS TUESDAY AND BCCONSRAW FOR LOWS. THIS COULD BE A TOUGH CALL FOR TEMPERATURES...WITH THE NAM COMING IN A LITTLE COOLER THAN CONSRAW. A FEW DEGREES CAN MAKE A BIG DIFFERENCE ON WHETHER ANY SNOW STARTS IN THE EVENING OR BY AFTERNOON. FOR NOW...HAVE KEPT MOST OF ANY SNOW MENTIONED INTO THE EVENING. PRECIPITATION AMOUNTS APPEAR LIGHT AS ANY SYNOPTIC LIFT APPEARS TO BE QUICK-HITTING. ALONG WITH LIGHT QPF...THE GROUND SHOULD BE FAIRLY WARM AT ITS SURFACE DUE TO THE REMARKABLY WARM WEATHER AS OF LATE. ANY SNOW AMOUNTS WILL BE LESS THAN A HALF INCH AND WILL BE OF LITTLE CONSEQUENCE. ALTHOUGH I HAVE INCREASE CHANCES OF PRECIPITATION...QPF AMOUNTS AGAIN SHOULD REMAIN LIGHT. THE 06Z RUNS OF THE NAM AND GFS HAVE BACKED OFF OF QPF AMOUNTS COMPARED TO PREVIOUS RUNS...BUT STILL PAINT LIGHT QPF OVER THE CWA. A JET STREAK WILL HIT THE NORTHERN PLAINS AND HEAD INTO THE GREAT LAKES FOR WEDNESDAY AND WEDNESDAY...BUT THIS FEATURE SHOULD BE FAR ENOUGH AWAY TO THE NORTHEAST TO PRECLUDE US FROM PRECIPITATION ON WEDNESDAY. WE WILL BE VOID OF ANY MAJOR SYNOPTIC FEATURES TO SPEAK OF FOR THE REST OF THE WORK WEEK WITH WEAK FLOW IN THE UPPER LEVELS. MILD TEMPERATURES SHOULD OCCUR AGAIN BY LATE WORK WEEK...ALTHOUGH NOT QUITE AS ABOVE NORMAL AS WE HAVE BEEN OVER THE PAST COUPLE OF DAYS. THE NEXT SHOT AT PRECIPITATION COMES MAINLY SATURDAY AND SATURDAY NIGHT. AN UPPER LEVEL RIDGE IS FORECAST TO AMPLIFY OVER THE WEST COAST AS A DEEPENING SHORTWAVE TROUGH SLIDES SOUTH ON THE EASTERN SIDE OF THE RIDGE...PROMPTING ANOTHER SHOT AT SOME PRECIPITATION. FOR NOW IT LOOKS WARM ENOUGH TO BE MAINLY RAIN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 106 PM CDT MON MAR 10 2014 THE LIGHT SOUTHWEST BREEZE WILL CONTINUE THROUGH TONIGHT. HOWEVER...A STRONG COLD FRONT WILL RACE SOUTH THROUGH KGRI AROUND SUNRISE BRINGING A SHARP CHANGE IN WIND DIRECTION AND SPEED. THE WIND WILL SWITCH TO NORTHERLY WITH SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO OVER 45 MPH BEHIND THE COLD FRONT. WILL ALSO SEE SOME LOW CLOUDS MOVE IN BEHIND THE FRONT TUESDAY MORNING...BUT DIFFICULT TO DETERMINE HOW LOW AT THIS POINT. WILL START OFF CALLING FOR MVFR CEILINGS TUESDAY MORNING. && .FIRE WEATHER... ISSUED AT 450 AM CDT MON MAR 10 2014 COMPARED TO SUNDAY...THE OVERALL-MAGNITUDE OF FIRE DANGER ACROSS THE CWA WILL BE LESS...THANKS TO SUSTAINED WINDS/GUSTS ONLY AVERAGING AROUND 10-15 MPH/15-20 MPH IN MOST AREAS DURING THE PEAK OF AFTERNOON HEATING. THAT BEING SAID...FIRE DANGER IS CERTAINLY NON- ZERO...AS THE RELATIVE HUMIDITY ASPECT OF THE EQUATION IS AGAIN LOOKING FAIRLY DUBIOUS WITH VALUES ACROSS THE ENTIRE CWA NOW FORECAST TO DROP INTO THE 13-22 PERCENT RANGE FOR AT LEAST A FEW HOURS THIS AFTERNOON...WHICH IS SOLIDLY 5-10 PERCENT LOWER THAN PREVIOUS FORECAST INDICATED. THE MOST CONCENTRATED ZONE OF RH VALUES AROUND 15 PERCENT OR LOWER IS FORECAST WITHIN NORTH CENTRAL KS ZONES PORTIONS OF THE AREA. GETTING BACK TO WIND SPEEDS THOUGH...THE LATEST FORECAST VALUES ACROSS MOST OF THE CWA GENERALLY FALL 5-10 MPH SHORT OF CRITICAL THRESHOLDS OF SUSTAINED 20+ MPH/GUST 25+ MPH...AND AS A RESULT OF THIS WILL NOT ONLY ABSTAIN FROM ANY HEADLINES...BUT WILL ALSO SOMEWHAT RELUCTANTLY KEEP ANY MENTION OF NEAR-CRITICAL DANGER OUT OF THE HAZARDOUS WEATHER OUTLOOK (HWO). THAT BEING SAID...DAY SHIFT WILL HAVE TO KEEP A CLOSE EYE ON WIND SPEEDS ESPECIALLY WITHIN FAR WESTERN COUNTIES SUCH AS THE DAWSON-FURNAS CORRIDOR...AS THERE ARE HINTS PER SHORT TERM MODELS SUCH AS THE RAP13 THAT WESTERLY GUSTS COULD POTENTIALLY SPIKE UP TO AROUND CRITICAL 25 MPH LEVELS AT LEAST BRIEFLY THIS AFTERNOON. EVEN SO...CONFIDENCE IS REASONABLY HIGH THAT A LARGE MAJORITY OF THE CWA SHOULD SEE WIND SPEEDS FALL WELL- SHORT OF TRULY-PROBLEMATIC VALUES FOR SIGNIFICANT FIRE ISSUES SUCH AS PARTS OF THE STATE OBSERVED ON SUNDAY. && .CLIMATE... ISSUED AT 450 AM CDT MON MAR 10 2014 FOR THE SECOND CONSECUTIVE DAY...ONE OF OUR TWO PRIMARY CLIMATE RECORDS SITES...HASTINGS...COULD AT LEAST APPROACH A RECORD DAILY HIGH...WHILE THE OTHER SITE GRAND ISLAND APPEARS TO BE SAFELY OUT OF REACH. DAILY HIGH TEMPERATURE RECORDS FOR MARCH 10TH ARE AS FOLLOWS: - HASTINGS: 78 IN 1967/1936 (CURRENT FORECAST 75) - GRAND ISLAND: 84 IN 1989 (CURRENT FORECAST 75) && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...HEINLEIN AVIATION...WESELY FIRE WEATHER...PFANNKUCH CLIMATE...PFANNKUCH
Hazardous weather outlook, Mar 10, 10:41 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1041 AM CDT MON MAR 10 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111545- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1041 AM CDT MON MAR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDY CONDITIONS WILL DEVELOP BEHIND A COLD FRONT DURING THE DAY TUESDAY AND LAST INTO THE EARLY EVENING. SUSTAINED NORTHERLY SPEEDS WILL AVERAGE 25 TO 35 MPH...ACCOMPANIED BY GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.